Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Error analysis of finite difference schemes applied to hyperbolic initial-boundary value problems


Author: Gunilla Sköllermo
Journal: Math. Comp. 33 (1979), 11-35
MSC: Primary 65N15
MathSciNet review: 514808
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A technique for the complete error analysis of finite difference schemes for hyperbolic initial boundary value problems is developed. The error analysis is split into subproblems so that different boundary approximations or different initial approximations easily can be compared for a given interior scheme. The steps of the theoretical analysis are demonstrated on the leapfrog scheme for a simple model equation. The technique is applied to several choices of initial approximations and boundary conditions for leapfrog with second and fourth order accuracy in space. A comparison with two implicit schemes is also made. The theoretical error estimates are shown to agree very well with computational results.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N15

Retrieve articles in all journals with MSC: 65N15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1979-0514808-2
PII: S 0025-5718(1979)0514808-2
Keywords: Error analysis, mixed initial boundary value problem
Article copyright: © Copyright 1979 American Mathematical Society